Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 26, 2018, 4:45 PM CDT for Colfax County, Nebraska. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2018, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 27, 2018, 4:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Colfax County, NE
The radar
The Omaha radar (KOAX), 51 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:00 PM CDT | FLASH FLOOD | 2 W Rogers, NE | COLFAX COUNTY EMERGENCY MANAGEMENT REPORTS THAT FLASH FLOODING OCCURRED THROUGH THE EVENING OF JUNE 26 DUE TO A LEVEE FAILURE ON HUGHES PAYZANT DITCH. THIS FLOODING IMPACTED COUNTY ROADS. THE EXTENT OF ROAD DAMGE IS UNKNOWN AND WATERS ARE RECEDING BUT FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271
WGUS53 KOAX 262145
FFWOAX
NEC037-270945-
/O.NEW.KOAX.FF.W.0015.180626T2145Z-180627T0945Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
445 PM CDT TUE JUN 26 2018
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
A Levee Failure in...
Southeastern Colfax County in northeastern Nebraska...
* Until 445 AM CDT Wednesday.
* At 435 PM CDT, Colfax County Emergency Management reported that
the north railroad levee on the Hughes Payzant Ditch failed
between county road 15 and county road 16, causing flash flooding
of immediately surrounding areas. Colfax County Emergency
Management reported that flood waters are imminent in and near the
village of Rogers. The exact timing of the arrival of flood waters
at Rogers is unknown at this time, but is expected to occur this
evening or very early Wednesday morning.
* Locations impacted include...
Rogers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4148 9691 4146 9691 4143 9698 4143 9699
4148 9701
$$
BLB2 follow-up statements
588
WGUS73 KOAX 270039
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
739 PM CDT TUE JUN 26 2018
NEC037-270945-
/O.CON.KOAX.FF.W.0015.000000T0000Z-180627T0945Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NE-
739 PM CDT TUE JUN 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
WEDNESDAY FOR SOUTHEASTERN COLFAX COUNTY...
At 730 PM CDT, emergency management reported that the breach in the
Union Pacific levee between county roads 15 and 16 had widened
slightly. Flash flooding remains likely in areas immediately
surrounding the breached levee. Some flooding could develop as far
east as the town of Rogers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4148 9691 4146 9691 4143 9698 4143 9699
4148 9701
$$
MEAD198
WGUS73 KOAX 270948
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
448 AM CDT WED JUN 27 2018
NEC037-270958-
/O.EXP.KOAX.FF.W.0015.000000T0000Z-180627T0945Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax NE-
448 AM CDT WED JUN 27 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COLFAX COUNTY HAS
EXPIRED...
Flood waters continue to slowly reced. Flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
LAT...LON 4148 9691 4146 9691 4143 9698 4143 9699
4148 9701
$$
MILLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:26 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 26, 3:26 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
326 PM CDT Tue Jun 26 2018
.SHORT TERM...(Tonight through Friday)
Issued at 317 PM CDT Tue Jun 26 2018
Mid/upper level low continues to move across northern Iowa this
afternoon per latest water vapor imagery. Behind the system,
cooler and mostly cloudy conditions persist with a few instability
showers popping up across western Iowa. Expect these to diminish
through the evening with our loss of daytime heating. Some fog
potential is possible overnight as winds begin to subside.
Southerly return flow will bring warmer temperatures into the
region Wednesday while upper-level ridging builds overhead. Highs
by Wednesday should be in the upper 80s to low 90s. A weak
shortwave is forecast to drift across the ridge and into the
region Wednesday night into Thursday aided overnight by a veered
nocturnal low-level jet. Rainfall doesn't necessarily look heavy
at this point, but any additional will aggravate already
saturated soils.
Focus for Thursday turns to heat and humidity as strong warm air
advection takes hold. Ambient temperatures above 100 look likely
near the Kansas/Nebraska border and with dewpoints in the low to mid
70s, heat indices should swell into the 100-110 range generally
along and south of I-80. The only caveat will be residual cloud
cover from overnight/morning convection. Will hoist a heat
advisory for areas along and south of I-80 for Thursday.
.LONG TERM...(Friday night through Tuesday)
Issued at 317 PM CDT Tue Jun 26 2018
The heat will continue through Friday with highs again reaching
into the upper 90s/low 100's south of a frontal boundary that is
forecast to extend from southwest Neb through southwestern
Minnesota. A series of upper level disturbances will move through
southwesterly upper level flow Friday night through Saturday night
and convection is likely to develop along this boundary with the
potential for heavy rain. The front drives south by Sunday morning
with high pressure building overhead for the day.
Additional rain is in the forecast for early next week as a series
of mid-level waves move through the region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1227 PM CDT Tue Jun 26 2018
VFR conditions today with sct-bkn fl040-050 with daytime heating.
Northwest surface winds 7 to 15kts becoming light and variable
after 00Z. Some patchy fog possible and included at KOFK for now
after 09Z.
&&
.HYDROLOGY...
Issued at 317 PM CDT Tue Jun 26 2018
Flood warnings continue for portions of northeast Nebraska and along
the Missouri River. Note, only 24-hrs of QPF are factored into
the river forecasts so the current river forecasts do not take
into account any additional precipitation forecast over the
weekend.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory from 1 PM to 9 PM CDT Thursday for NEZ052-053-
066>068-078-088>093.
IA...Heat Advisory from 1 PM to 9 PM CDT Thursday for IAZ069-079-080-
090-091.
&&
SHORT TERM...Kern
LONG TERM...Kern
AVIATION...Zapotocny
HYDROLOGY...KernHazardous weather outlook, Jun 26, 3:46 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 346 PM CDT Tue Jun 26 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-271100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 346 PM CDT Tue Jun 26 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Flooding will continue along the Missouri River downstream from Blair. Flooding is also ongoing across parts of northeast Nebraska, especially for Logan Creek in Pender, the Elkhorn River around Winslow and the Shell Creek in Platte county. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday The next chance for thunderstorms is Wednesday night into Thursday. Additional thunderstorms are possible by Friday night and especially Saturday into Saturday night. Flooding will continue to occur along the Missouri River from Blair southward. Heat index values should range from 100 to 109 Thursday and possibly again Friday. A heat advisory is in effect Thursday for areas along and south of I-80. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is not anticipated through Wednesday.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:19 PM CDT | Areal Flood Advisory | OAX | Dodge | 3 hr |
| Jun 25, 7:22 PM CDT | Areal Flood Warning | OAX | Dodge | 3 hr |
| Jun 25, 8:01 PM CDT | Areal Flood Warning | OAX | Burt, Cuming, Thurston, Wayne | 3 hr |
| Jun 25, 8:24 PM CDT | Areal Flood Warning | OAX | Wayne | 6 hr |
| Jun 25, 9:31 PM CDT | River Flood Warning | OAX | Dodge | 56 hr |
| Jun 25, 9:52 PM CDT | Areal Flood Warning | OAX | Platte | 12 hr |
| Jun 25, 9:58 PM CDT | River Flood Warning | OAX | Thurston | 24 hr |
| Jun 25, 11:11 PM CDT | River Flood Warning | OAX | Butler, Polk, Seward | 16 hr |
| Jun 26, 1:54 AM CDT | Areal Flood Advisory | OAX | Cuming, Wayne | 8 hr |
| Jun 26, 6:10 AM CDT | River Flood Warning | OAX | Saunders | 4 hr |
| Jun 26, 10:19 AM CDT | Areal Flood Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Madison and 6 more | 9 hr |
| Jun 26, 10:29 AM CDT | River Flood Warning | OAX | Washington | 3 days |
| Jun 26, 10:29 AM CDT | River Flood Warning | OAX | Douglas, Sarpy | 3 days |
| Jun 26, 10:32 AM CDT | River Flood Warning | OAX | Cuming | 33 hr |
| Jun 26, 3:30 PM CDT | Heat Advisory | OAX | Antelope, Boone, Butler, Cass, Colfax, Dodge and 17 more | 3 days |
| Jun 26, 6:42 PM CDT | Areal Flood Warning | OAX | Burt, Colfax, Cuming, Dodge, Madison, Platte and 5 more | 12 hr |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.